T Nation

Libido Issues on High Test Dose

Hi guys,

I have recently started TRT after a 12 week Testosterone cycle. All went great but after it ended the recovery was taking too long, even with the proper PCT, and I also realized that for my professional athletic goals it would be in my best interests to just start TRT and blast if/when needed.

I am 28 years old, 6 feet and around 200 pounds with 16% bf.
I started 200 mg/week of Test E for Trt. My libido and weight jumped immediately so I was very happy but one week later the libido died so I guessed my test was underdosed. I went and did bloodwork which took 2 weeks for me to get the results.

Meanwhile I doubled the dose to 400 mg/week to see what happens. Libido improved drastically in a few days, stayed like that for around 2 weeks then started to die again.

I received my bloodwork yesterday. My T was totally legit, on 200 mg/ week my free T was 60 pg/ml and the end of the reference range was 25… So more than twice the normal amount… My E2 was 74 pg/ml with the end of the reference range being 44… It was non sensitive estradiol test because it s the only one that I can do in my country.

So now , when I saw that the Test was legit I started to taper the dose back to 200 mg. Even less so I can be in the reference range.

My question is what is wrong with my libido? Why does it jump when I start or increase Test only to disappear after some time? Is the aromatisation getting to me and I should use some AI to lower it?

Thanks!

Receptors up-regulate and down-regulate density based on the number of their ligands. Take too much of a dopamine agonist? Guess what, you’re going to need more and more of it to feel the same affect.

Hormones naturally fluctuate, on TRT/Blast, they do not. I experienced a surge in libido beyond anything I’d ever felt, also for a few weeks, now the new “baseline” is lower than when I had 350ng/dL.

I’ve not found any solution to this, and it’s a common problem. Your body adapts to the new levels of testosterone/estrogen and all the subsequent neurotransmitters and hormones those affect.

It all has to do with the medial preoptic area of the hypothalamus.

tons of journal articles about it, it’s fascinating. test 100% has an affect on dopamine levels as well.

2 Likes

Libido is multi-factorial. What’s you’re DHT measure (important for erections)? What about prolactin (important for desire)?

You didn’t mention how long you were on each dose, 200/400/200. Any other meds you take?

Around 1 week on 200, 2 weeks on 400, now slowly tapering back to 200.

Did not check prolactin and dht because everything was ok until this started so I do not think prolactin has anything to do with it and Dht, I guess it s sky high considering my free test was 2.5* upper limit of the range with 200 mg / week dose

3 weeks. It’s hormones man, fluctuations take weeks to stabilize. If you still have issues after 8-12 weeks, then you can start changing things.

Yes but I felt the improvements immediately dramatically then problems appeared in both cases. 200 and 400 mg/week. Like now I need Viagra to barely function…

Right, that’s cos it takes time to balance, to let your brain catch up to the hormonal changes. After your first shot, it’ll take 5 more weeks (assuming Cyp) to reach a stable level. Which means you could feel good right away, but feel worse as your TT and e2 (among others) rises higher & faster than you can handle. It’s just not an instant process.

If you wanted to use a shorter ester, that built up after 5-7 days, you could try that. Easy to adjust if you start having issues.